Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Dec 11, 2022, 7:41 AM CST for Karnes County, Wilson County, Texas. It took effect at Dec 11, 2022, 11:52 AM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2022, 7:41 AM CST (13:41 UTC)
- In effect from
- Dec 11, 2022, 11:52 AM CST
- Expired
- Dec 12, 2022, 8:05 AM CST
- In force
- 20 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 25.76 ft at Dec 11, 2022, 6:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
520
WGUS44 KEWX 111341
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
741 AM CST Sun Dec 11 2022
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Cibolo Creek at Sutherland Springs affecting Karnes and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 745 PM CST.
&&
TXC255-493-120145-
/O.NEW.KEWX.FL.W.0007.221211T1752Z-221212T1827Z/
/SUPT2.1.ER.221211T1752Z.221211T2200Z.221212T0626Z.UU/
741 AM CST Sun Dec 11 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Cibolo Creek at Sutherland Springs.
* WHEN...From this morning to early tomorrow afternoon.
* ADDITIONAL DETAILS...
- At 7:15 AM CST Sunday the stage was 7.0 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 25.8 feet late this
afternoon. It will then fall below flood stage just after
midnight tonight.
- Flood stage is 21.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am CST)
Location Stg Stg Day/Time Mon Tue Wed
Cibolo Creek
Sutherland Spring 21.0 7.0 Sun 7 am CST 14.8 7.8 7.5
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
293 follow-up statements
787
WGUS84 KEWX 111854
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1254 PM CST Sun Dec 11 2022
...The Flood Warning continues for the following rivers in Texas...
Cibolo Creek at Sutherland Springs affecting Karnes and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CST.
&&
TXC255-493-120700-
/O.EXT.KEWX.FL.W.0007.000000T0000Z-221212T1745Z/
/SUPT2.1.ER.221211T1741Z.221211T2200Z.221212T0545Z.UU/
1254 PM CST Sun Dec 11 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cibolo Creek at Sutherland Springs.
* WHEN...Until late tomorrow morning.
* ADDITIONAL DETAILS...
- At 12:15 PM CST Sunday the stage was 21.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:15 PM CST Sunday was 21.9 feet.
- Forecast...The river will oscillate above flood stage with a
maximum value of 25.3 feet late this afternoon. It will fall
below flood stage late this evening.
- Flood stage is 21.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Cibolo Creek
Sutherland Spring 21.0 21.9 Sun 12 pm CS 9.7 7.5 7.4
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
29082
WGUS84 KEWX 120159
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
759 PM CST Sun Dec 11 2022
...The Flood Warning is extended for the following rivers in Texas...
Cibolo Creek at Sutherland Springs affecting Karnes and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 800 AM CST.
&&
TXC255-493-121400-
/O.EXT.KEWX.FL.W.0007.000000T0000Z-221212T1811Z/
/SUPT2.1.ER.221211T1741Z.221212T0000Z.221212T0611Z.UU/
759 PM CST Sun Dec 11 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cibolo Creek at Sutherland Springs.
* WHEN...Until early tomorrow afternoon.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Sunday the stage was 25.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 PM CST Sunday was 25.8 feet.
- Forecast...The river has crested and is expected to fall
below flood stage just after midnight tonight and continue
falling to 7.4 feet Tuesday evening.
- Flood stage is 21.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Cibolo Creek
Sutherland Spring 21.0 25.6 Sun 7 pm CST 8.2 7.5 7.4
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
CP212
WGUS84 KEWX 121405
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
805 AM CST Mon Dec 12 2022
...The Flood Warning is cancelled for the following rivers in
Texas...
Cibolo Creek at Sutherland Springs affecting Wilson and Karnes
Counties.
TXC255-493-121515-
/O.CAN.KEWX.FL.W.0007.000000T0000Z-221212T1405Z/
/SUPT2.1.ER.221211T1741Z.221212T0000Z.221212T0600Z.UU/
805 AM CST Mon Dec 12 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cibolo Creek at Sutherland Springs.
* ADDITIONAL DETAILS...
- At 7:15 AM CST Monday the stage was 9.8 feet.
- Forecast...The river crested at 25.8 feet Sunday evening and
has fallen below flood stage.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am CST)
Location Stg Stg Day/Time Tue Wed Thu
Cibolo Creek
Sutherland Spring 21.0 9.8 Mon 7 am CST 7.7 7.5 7.4
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
GALEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:45 AM CST, 56 minutes earlier.
Area forecast discussion, Dec 11, 6:45 AM CST, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 645 AM CST Sun Dec 11 2022 ...New UPDATE... .UPDATE... Issued at 640 AM CST Sun Dec 11 2022 Short term update to remove showers and thunderstorms across the southeast counties after 9 am. Also, removed patchy fog for areas along the I-35 corridor as new guidance suggest that and current observations support that as well. && .SHORT TERM... (Today through Monday) Issued at 232 AM CST Sun Dec 11 2022 Scattered to numerous showers and scattered thunderstorms are affecting areas mainly along and east of Interstate 35 early this morning. This activity is associated with the passage of a cold front pushing to the southeast while meeting rich Gulf moisture sitting across the Coastal Plains. Stronger storms could produce wind gusts up to 50 mph and small hail as this activity continues to push into the Coastal Plains for the rest of the overnight hours and Sunday morning. The biggest concern through the overnight hours and Sunday morning period is flash flooding. Instantaneous rain rates are coming in between 4 to 7 inches per hour with radar trends staying firm based on the past hour. So far highest rainfall amounts range from 3 to 7 inches based on rain gauges across the area. Some of these locations could get one to two inches of rainfall before precipitation comes to an end. The frontal boundary is forecast to push away our local area into Corpus Christi area between 6 and 7 am. Afterwards, the cold front sits across the Coastal Plains generating squattered showers and isolated thunderstorms across the far southeast counties of our area. By noon time, the frontal boundary gets a Little push to the southeast into the middle Texas coast marking the end of shower activity across the area for the rest of today. Can'rule out patchy to areas of fog developing through mid or late morning mainly across the western half of south central Texas. Cloudy skies are expected across most areas today with some breaks across the Rio Grande late this afternoon. In the wake of the cold front, temperatures are forecast to be cooler with highs in the low to mid 60s across the Hill Country to upper 60s and low 70s elsewhere. Southerly flow returns across the Rio Grande, southern Edwards Plataea and the Coastal Plains tonight into Monday morning. Expect patchy to areas of fog to develop overnight and can't rule out areas of dense fog with dewpoints in the 60s. In addition, drizzle or light rain can't be ruled across the I-35 corridor during the early commute through mid-late Monday morning period. Overnight lows are expected to range from the mid 50s to low 60s. Cloudy skies will persist across the area on Monday with highs in the 70s. Light rain showers are forecast to stay through the afternoon hours affecting the I-35 corridor. && .LONG TERM... (Monday night through Saturday) Issued at 232 AM CST Sun Dec 11 2022 The next rain maker system is a cold front that is forecast to arrive early Tuesday morning across the southern Edwards Plateau. Scattered to numerous showers and isolated thunderstorms are expected to affect areas of the Hill Country, I-35 corridor and the Coastal Plains throughout the day on Tuesday. This is a progressive system as an upper level long wave disturbance pushes across the southern and central Plains areas. In the wake of the front, expect breezy northwest to north winds and a cooler airmass. Cooler days and chilly nights are expected from the middle of next week into next weekend. So far the coldest nights appear to be Friday and Saturday mornings in the wake of another but dry frontal passage late Thursday night and early Friday morning with lows in the low 30s across parts of the southern Edwards Plateau and Hill Country. && .AVIATION... (12Z TAFS) Issued at 527 AM CST Sun Dec 11 2022 MVFR to IFR cigs are expected across area sites today into this evening period continuing through Monday. There is a window of opportunity for LIFR cigs around 13z to 17z to affect KSAT and KSSF. Otherwise, light northerly winds 5 to 10 knots across the I-35 airports and southerly winds across KDRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 59 71 64 / 10 0 20 30 Austin Bergstrom Intl Airport 67 59 73 64 / 10 0 20 30 New Braunfels Muni Airport 69 60 75 66 / 10 10 20 20 Burnet Muni Airport 63 56 70 59 / 10 0 10 40 Del Rio Intl Airport 72 61 74 57 / 0 0 0 0 Georgetown Muni Airport 65 58 70 62 / 10 0 10 40 Hondo Muni Airport 72 59 75 63 / 10 10 10 10 San Marcos Muni Airport 68 59 74 65 / 10 10 20 20 La Grange - Fayette Regional 70 60 75 67 / 10 0 10 20 San Antonio Intl Airport 69 59 73 65 / 10 10 20 20 Stinson Muni Airport 71 61 75 67 / 10 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...76 Aviation...17
Hazardous weather outlook, Dec 11, 4:19 AM CST, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 419 AM CST Sun Dec 11 2022 TXZ171>173-183>194-202>209-217>225-228-121030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 419 AM CST Sun Dec 11 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and scattered thunderstorms are expected to continue, especially east of I-35 through this morning. Locally heavy downpours and training thunderstorm activity could lead to flash flooding through this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of fog are possible early Monday morning across portions of South-Central Texas. Fog may become locally dense across the Coastal Plains and southern Edwards Plateau. A series of cold front will push across the area within the next 5 days. The first is on Tuesday and the second one on late Thursday. Some thunderstorms associated with the first front could become strong to severe across the far northeast of the local area. Otherwise, cooler temperatures area expected across the area mid week through the weekend with overnight lows getting into the 30s on Friday and Saturday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Dec 11, 2:07 AM CST, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
207 AM CST Sun Dec 11 2022
TXZ207-208-223-110900-
Guadalupe TX-Caldwell TX-Gonzales TX-
207 AM CST Sun Dec 11 2022
...A strong thunderstorm will impact portions of southeastern
Caldwell, east central Guadalupe and northern Gonzales Counties
through 300 AM CST...
At 207 AM CST, Doppler radar was tracking a strong thunderstorm near
Palmeto State Park, or 7 miles south of Luling, moving northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gonzales, Luling, Kingsbury, Palmeto State Park, Oak Forest,
Thompsonville, Ottine, Belmont and McNeil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2945 9771 2962 9780 2981 9740 2956 9728
TIME...MOT...LOC 0807Z 246DEG 17KT 2957 9767
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRADYLocal storm report, Dec 11, 2:28 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CST SUN DEC 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM HEAVY RAIN 3 NE SAINT HEDWIG 29.44N 98.17W
12/11/2022 M7.37 INCH BEXAR TX PUBLIC
MEASURED AT MARTINEZ CREEK AT GABLE ROAD
OVER PAST 3 HOURS. STILL RAINING.
&&
JRSpecial weather statement, Dec 11, 2:35 AM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
235 AM CST Sun Dec 11 2022
TXZ209-110900-
Fayette TX-
235 AM CST Sun Dec 11 2022
...Strong thunderstorms will impact portions of eastern Fayette
County through 300 AM CST...
At 235 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near La Grange to 8 miles west of Fayetteville
to near Schulenburg. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Grange, Schulenburg, Fayetteville, Round Top, Carmine, Swiss Alp,
Dubina, Rutersville, Warrenton, High Hill, Waldeck, Rabbs Prairie,
Ellinger, Walhalla, Willow Springs, Ammannsville, Winedale, Rek Hill,
Mullins Prairie and Nechanitz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9687 2963 9703 2983 9688 2999 9697
3016 9669 3015 9668 3015 9665 3008 9663
2996 9657
TIME...MOT...LOC 0835Z 244DEG 25KT 2995 9687 2987 9682 2968 9695
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BRADYLocal storm report, Dec 11, 3:38 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CST SUN DEC 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HEAVY RAIN 3 NE SAINT HEDWIG 29.44N 98.17W
12/11/2022 M8.39 INCH BEXAR TX PUBLIC
MEASURED IN JUST OVER 4 HOUR PERIOD.
&&
JRLocal storm report, Dec 11, 3:42 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CST SUN DEC 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HEAVY RAIN 3 NE SAINT HEDWIG 29.44N 98.17W
12/11/2022 M8.39 INCH BEXAR TX MESONET
MEASURED IN JUST OVER 4 HOUR PERIOD.
&&
JRSpecial weather statement, Dec 11, 5:39 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
539 AM CST Sun Dec 11 2022
TXZ224-111215-
De Witt TX-
539 AM CST Sun Dec 11 2022
...Strong thunderstorms will impact portions of east central DeWitt
County through 615 AM CST...
At 539 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Fordtran to Thomaston.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomaston and Terryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2897 9717 2898 9725 2923 9722 2925 9711
2911 9698
TIME...MOT...LOC 1139Z 265DEG 26KT 2916 9712 2902 9716
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:57 PM CST | Areal Flood Advisory | EWX | Caldwell | 3 hr |
| Dec 10, 9:09 PM CST | Areal Flood Advisory | EWX | Bastrop | 3 hr |
| Dec 10, 11:53 PM CST | Areal Flood Advisory | EWX | Travis | 2 hr |
| Dec 11, 12:01 AM CST | Special Weather Statement | EWX | Caldwell | 44 min |
| Dec 11, 12:08 AM CST | Areal Flood Advisory | EWX | Caldwell | 112 min |
| Dec 11, 12:13 AM CST | Special Weather Statement | EWX | Guadalupe | 47 min |
| Dec 11, 12:24 AM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 51 min |
| Dec 11, 12:32 AM CST | Areal Flood Advisory | EWX | Bexar, Guadalupe | 118 min |
| Dec 11, 1:13 AM CST | Special Weather Statement | EWX | Guadalupe | 47 min |
| Dec 11, 1:27 AM CST | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 8 hr |
| Dec 11, 2:06 AM CST | Special Weather Statement | EWX | Fayette | 39 min |
| Dec 11, 2:07 AM CST | Special Weather Statement | EWX | Gonzales | 53 min |
| Dec 11, 2:35 AM CST | Special Weather Statement | EWX | Fayette | 25 min |
| Dec 11, 2:42 AM CST | Areal Flood Advisory | EWX | Fayette, Gonzales, Guadalupe | 3 hr |
| Dec 11, 5:39 AM CST | Special Weather Statement | EWX | DeWitt | 36 min |
| Dec 11, 12:54 PM CST | River Flood Warning | EWX | Karnes | 25 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.